Wyoming, 2015

Winter Storm in Wyoming, February 20 to 22, 2015

February 20 to 22, 2015 · NWS RIW · 4 events in 4 counties and zones

An upper low over central Canada provided for a 24 to 36-hour stretch of unstable northwest flow aloft across Wyoming. This flow pattern favored heavy snow on the west side of the Bighorn Mountains and in the Nowood River Valley from Ten Sleep south to around Big Trails.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

An upper low over central Canada provided for a 24 to 36-hour stretch of unstable northwest flow aloft across Wyoming. This flow pattern favored heavy snow on the west side of the Bighorn Mountains and in the Nowood River Valley from Ten Sleep south to around Big Trails. Snowfall in these areas topped one foot with other amounts of about 8 to 10 inches. Heavy snow of 6 to 8 inches also fell in Lander while the adjacent foothills of the Wind River Mountains received 12 to 14 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 20, 4:26 AM MST, 5 hours 34 minutes earlier.

Area forecast discussion, Feb 20, 4:26 AM MST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
426 AM MST FRI FEB 20 2015

.UPDATE...PUSHED UP START TIME WINTER STORM WARNING AND
ADVISORIES TO BEGIN NOW IN NW WITH FIRST SHORTWAVE DIVING SE
THE MT/ID BORDER...BANDS OF SNOW SHOWERS EXPECTED TO CONTINUE TO PUSH
THROUGH THE AREA THROUGH MID-MORNING.

&&

.PREV DISCUSSION... /ISSUED 328 AM MST FRI FEB 20 2015/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

IMAGERY SHOWS GOOD UPR SW TROF JUST NOW BEGINNING TO ENTER THE NWRN
FA...WITH ASSOCIATED WEAK SFC FRONT/TROF PUSHING INTO THE REGION
JUST SOUTH OF THE MT/WY BORDER. SFC FRONTOGENESIS ALSO JUST STARTING
ACROSS CNTRL MT.

THE MAIN EVENT FOR THE NEXT COUPLE OF DAYS BEGINS THIS
MORNING...ENDING BY MID DAY SUNDAY. MOST IF NOT ALL OF THE FA WILL
SEE PRECIP/SNOW WITH THIS DISTURBANCE. HOWEVER...THE PRIMARY AREAS
FOR SIGNIFICANT SNOWFALL WILL OCCUR ACROSS PORTIONS OF THE ABSAROKA
..BIGHORN...AND WIND RIVER MOUNTAINS TODAY THROUGH SAT NIGHT AND
ALSO THE LANDER FOOTHILLS BEGINNING SAT MORNING. ADVISORY LVL
SNOWFALL WILL ALSO START TODAY OVR YELLOWSTONE...THE CODY
FOOTHILLS...SOUTH AND ALONG THE OWL CREEK AND BRIDGER MOUNTAINS.
SUFFICIENT LL MOISTURE ALREADY IN PLACE ACROSS CNTRL AND NRN
WY...WITH DEEPER EPAC MOISTURE ON ITS WAY INTO THE AREA...DECENT MID
LVL FLOW TO START THINGS OFF...AND RELATIVELY QUICK FALLING TEMPS
ALOFT WILL ALL COME TOGETHER TO PROVIDE A COMBINATION OF TERRAIN
FORCED AND CONVECTIVE SNOWFALL FOR MUCH OF THE EVENT
PERIOD...TRANSITIONING TO MORE SHALLOW STRATIFORM BY EARLY SUNDAY.
LOW TO MID-LVL LAPSE RATES WILL INCREASE TO AROUND 7.5 DEG C/KM
ACROSS THE AREA BY THIS AFTERNOON...THEN NEARLY 8 DEG C/KM BY SAT MORNING.
AS THIS STORM SYSTEM EVOLVES...A COUPLE OF FRONTS WILL ALSO SWEEP
THROUGH THE FA...ONE TODAY AND THE OTHER ON SATURDAY. THESE SFC TO
MID LVL FRONTS WILL PROVIDE GOOD UPSLOPE FORCING TO 700MB EVEN WITH
THE LOSS OF UPPER LVL FORCING THROUGH TIME. LL CONVERGENCE PROVIDED
WITH THESE FRONTS WILL ALSO AID IN ENHANCING AREAS OF SNOWFALL FOR A
TIME...ESPECIALLY OVR THE WRN AND SRN BIGHORN BASIN INCLUDING THE
CODY FOOTHILLS...AND THE CNTRL/SRN PORTIONS OF THE WIND RIVER BASIN
INCLUDING THE LANDER FOOTHILLS WHICH MAY SEE WARNING CRITERIA FOR
SNOWFALL REACHED THROUGH THE DAY ON SATURDAY. MUCH OF THE REGION E
OF THE DIVIDE MAY BE INCLUDED IN LATER WWAS TO START SAT MORNING AS
THE SECOND FRONT DIVES SOUTH ACROSS THE REGION.

WINTER STORM WATCHES HAVE BEEN UPGRADED TO WARNINGS...A NEW WS WATCH HAS
BEEN ADDED FOR THE LANDER FOOTHILLS TO BEGIN SAT MORNING...AND WW
ADVISORIES HAVE BEEN POSTED FOR YELLOWSTONE...THE CODY
FOOTHILLS...AND THE BRIDGER AND OWL CREEK MOUNTAINS. MOST OF THE
REST OF THE AREA...INCLUDING SWEETWATER COUNTY AND THE I80
CORRIDOR...THAT WILL NEED ADVISORIES CAN BE ADDED LATER TODAY OR
TONIGHT AS THE BEST POTENTIAL FOR HEAVIER SNOWFALL WILL OCCUR ON
SATURDAY OVER THESE AREAS. SO...WILL CONTINUE THE SPS(S) FOR THE
THESE LOCATIONS THROUGH THE FIRST PERIOD OF THE FORECAST.

LONG TERM...MONDAY THROUGH FRIDAY
SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BRING DRY WEATHER WITH A
WARMING TREND MONDAY AND TUESDAY.  A CANADIAN COLD FRONT AND CHANCES
OF SNOW WILL SPREAD SOUTH ACROSS THE AREA WEDNESDAY AND WEDNESDAY
NIGHT FOLLOWED BY COLDER CONDITIONS THURSDAY WITH AREAS OF UPSLOPE
SNOW ACROSS MAINLY THE CENTRAL AND SOUTH.  NORTHWEST FLOW WILL SHIFT
CHANCES OF SNOW TO THE WEST ON FRIDAY.

DISCUSSION...MEDIUM RANGE GLOBAL MODELS IN GOOD OVERALL AGREEMENT
WITH SYNOPTIC FEATURES THIS MORNING.  UPPER RIDGE ALONG THE WEST
COAST IS FORECAST TO FOLD OVER ACROSS THE NORTHERN ROCKIES ON MONDAY
WITH WARM AIR ADVECTION FROM THE NORTH.  THIS PATTERN IS USUALLY
FAVORABLE FOR STEEP INVERSIONS AND FOG FORMATION...ESPECIALLY OVER
FRESH SNOW COVER LEFT BY THIS WEEKEND'S STORM.  PATCHY FOG ADDED TO
CENTRAL BASINS AND WESTERN VALLEYS MONDAY MORNING WHERE OTHERWISE
CLEAR SKIES ARE EXPECTED.  THIS UPPER RIDGE ALONG THE WEST COAST IS
EXPECTED TO COLLAPSE UNDER THE ASSAULT OF THE NEXT PACIFIC STORM
SYSTEM MONDAY NIGHT AND TUESDAY...BEFORE THE RIDGE RE-ESTABLISHES
FURTHER WEST ALONG 140W.  GFS AND ECMWF HAVE NOT PUSHED THIS RIDGE
QUITE AS FAR WEST AS THE LAST FEW RUNS.  THAT NEXT PACIFIC STORM
SYSTEM WILL DIVE SE ONTO THE NW COAST LATE TUESDAY...KICKING OUT A
SW LOW OVER S AND CEN CA.  IN ANOTHER NEAR REPEAT SCENARIO TO OUR
LAST FEW SNOW EVENTS AND OUR UPCOMING ONE TODAY AND SATURDAY...THIS
NEXT SYSTEM WILL CARVE OUT A LONGWAVE TROUGH ACROSS THE GREAT BASIN
AND ROCKIES WEDNESDAY AND THURSDAY...AND PULL DOWN A CANADIAN COLD
FRONT SOUTH ACROSS THE AREA LATE WEDNESDAY/WEDNESDAY NIGHT.  ARCTIC
SFC HIGH PRESSURE IS EXPECTED TO BUILD INTO THE NORTHERN PLAINS
THURSDAY WITH N-NE UPSLOPE FLOW ACROSS CENTRAL AND EASTERN
WYOMING...OR THURSDAY IS LOOKING A LOT LIKE OUR SETUP THIS SATURDAY.
HOWEVER...WITH UPPER RIDGE SHIFTED A BIT FURTHER WEST THAN ITS
CURRENT POSITION...COLD UPPER TROUGH IS EXPECTED TO REMAIN OVER THE
NORTHERN ROCKIES INTO NEXT WEEKEND.  UPSLOPE SNOW IS EXPECTED TO END
EAST OF THE DIVIDE BY FRIDAY MORNING WITH COLD AND UNSETTLED NW FLOW
SHIFTING THE BEST CHANCES OF SNOW ACROSS THE WEST.

AVIATION.../12Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

THERE WILL BE A WEATHER SYSTEM MOVING THROUGH THE REGION TODAY
PRODUCING SNOW SHOWERS OVER THE MOUNTAINS WITH MVFR/IFR CONDITIONS.
SOME TERMINAL SITES WILL EXPERIENCE SNOW SHOWERS TODAY INTO TONIGHT
WITH A PERIOD OF MVFR TO IFR CONDITIONS. EXPECT FREQUENT MOUNTAIN
OBSCURATION. A SECOND ROUND OF SNOW MOVES INTO NORTHERN WY AFTER 00Z
SATURDAY AND SPREADS SOUTHWARD THROUGH 12Z SATURDAY. EXPECT
CONDITIONS TO LOWER TO MVFR OR IFR.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

A WEATHER SYSTEM WILL MOVE THROUGH THE AREA TODAY PRODUCING SNOW
SHOWERS FOR MOST MOUNTAINS AND MVFR/IFR CONDITIONS. THE KJAC AND
KPNA TERMINAL SITES WILL HAVE VCNTY SHOWERS FORECASTED BUT THERE MAY
BE BRIEF PERIODS OF REDUCED VISIBILITY AND LOWER CEILINGS. GUSTY
WIND AT KRKS THROUGH 00Z. CONDITIONS AT KJAC WILL LOWER TO MVFR
PREVAILING BY 06Z SATURDAY.

FIRE WEATHER...

FIRE DANGER WILL REMAIN RELATIVELY LOW FOR ALL AREAS AS THE
BEGINNING OF THE NEXT WINTER STORM SYSTEM MOVES THROUGH THE FORECAST
AREA TODAY...REMAINING COLD AND SNOWY THROUGH SUNDAY.
OTHERWISE...SMOKE DISPERSION TODAY WILL BE FAIR TO EXCELLENT ACROSS
ALL FORECAST ZONES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM MST SATURDAY WYZ002.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
SATURDAY WYZ005-007.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
WYZ018.

WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY
WYZ008-009.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY
WYZ015.

WINTER WEATHER ADVISORY UNTIL 5 AM MST SATURDAY WYZ001.

WINTER WEATHER ADVISORY UNTIL 5 PM MST SATURDAY WYZ003.

&&

UPDATE..AEM
SHORT TERM...BRAUN
LONG TERM...AEM
AVIATION...AR
FIRE WEATHER...BRAUN
Hazardous weather outlook, Feb 20, 9:24 AM MST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
924 AM MST FRI FEB 20 2015

WYZ001>020-022>030-211300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
924 AM MST FRI FEB 20 2015

...WINTER STORM WARNINGS AND ADVISORIES ARE IN EFFECT FOR MUCH
OF CENTRAL AND SOUTHEASTERN WYOMING THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

TURNING COLDER WITH PERIODS OF MODERATE TO HEAVY SNOW IN MANY
LOCATIONS...ESPECIALLY IN THE CENTRAL AND NORTHERN MOUNTAINS OF
WYOMING. SEE THE LATEST WINTER WEATHER PRODUCTS AND SPECIAL WEATHER
STATEMENTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY THROUGH SUNDAY MORNING...CONTINUED COLD WITH PERIODS OF
MODERATE TO HEAVY SNOW EAST OF THE DIVIDE AND IN THE MOUNTAINS. SEE
THE LATEST WINTER WEATHER PRODUCTS AND SPECIAL WEATHER STATEMENTS FOR
FURTHER DETAILS.

WEDNESDAY NIGHT AND THURSDAY...A CANADIAN COLD FRONT IS EXPECTED TO
SPREAD SNOW SOUTH ACROSS THE AREA...WITH THE HIGHEST SNOWFALL
AMOUNTS EXPECTED ALONG NORTH AND EAST FACING SLOPES ACROSS CENTRAL
WYOMING  ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Feb 20, 5:44 AM MST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
544 AM MST FRI FEB 20 2015

WYZ006-202300-
SOUTHEAST BIG HORN BASIN-
544 AM MST FRI FEB 20 2015

...MORE SNOW AND COLD MOVING IN THIS AFTERNOON THROUGH SUNDAY...

A COUPLE OF CANADIAN COLD FRONTS WILL THROUGH THE AREA TODAY THROUGH
SUNDAY MORNING WITH SNOW DEVELOPING ALONG WITH BRISK NORTH WINDS AND
COLDER TEMPERATURES.  PERIODS OF SNOW WILL CONTINUE THROUGH SUNDAY.
AREAS OF 2 TO 4 INCHES OF NEW SNOW CAN BE EXPECTED OVER THE WEEKEND.
THE COMBINATION OF SNOW...WIND AND SLICK ROADS MAY BE A SIGNIFICANT
IMPACT TO TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS. STAY TUNED FOR
FURTHER STATEMENTS AND POSSIBLE WINTER HIGHLIGHTS AS THE TIME DRAWS
NEARER.

WYZ028>030-202300-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
544 AM MST FRI FEB 20 2015

...MORE SNOW AND COLD MOVING IN LATER THIS AFTERNOON THROUGH
SUNDAY...

A COUPLE OF CANADIAN COLD FRONTS WILL MOVE THROUGH THE AREA LATER
THIS AFTERNOON AND EARLY...THEN AGAIN ON SATURDAY WITH SNOW
DEVELOPING ALONG WITH BRISK NORTH WINDS AND COLDER TEMPERATURES.
PERIODS OF SNOW WILL CONTINUE THROUGH SUNDAY. AREAS OF 2 TO 5 INCHES
OF NEW SNOW CAN BE EXPECTED OVER THE WEEKEND. THE COMBINATION OF
SNOW...WIND AND SLICK ROADS MAY BE A SIGNIFICANT IMPACT TO TRAVELERS
AND OTHERS WITH OUTDOOR INTERESTS. STAY TUNED FOR FURTHER STATEMENTS
AND POSSIBLE WINTER HIGHLIGHTS AS THE TIME DRAWS NEARER.

WYZ024-027-202300-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
544 AM MST FRI FEB 20 2015

...COLD...WIND AND SNOW HEADED TO THE AREA LATER TODAY THROUGH
SUNDAY...

A COUPLE OF COLD FRONTS WILL MOVE THROUGH THE REGION LATER TODAY AND
AGAIN ON SATURDAY. SOME LIGHT SNOW IS EXPECTED ACROSS THE AREA TODAY
BEFORE A STRONG CANADIAN COLD FRONT MOVES IN FROM THE NORTHEAST WITH
STEADIER SNOW AND BRISK WINDS. SNOWFALL OF 2 TO 4 INCHES IS EXPECTED
IN THE LOWER ELEVATIONS WITH 5 TO 12 INCHES IN THE SALT AND WYOMING
RANGES. THE COMBINATION OF SNOW...WIND AND SLICK ROADS MAY BE A
SIGNIFICANT IMPACT TO TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS.
STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WINTER HIGHLIGHTS AS
THE TIME DRAWS NEARER.

WYZ016-017-019-202300-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-
544 AM MST FRI FEB 20 2015

...COLD...WIND AND SNOW HEADED TO THE AREA LATER TODAY THROUGH
SUNDAY...

A COUPLE OF CANADIAN COLD FRONTS WILL MOVE THROUGH THE AREA OVER
THE NEXT COUPLE OF DAYS...WITH SNOW FIRST INITIATING THIS AFTERNOON.
SNOWFALL OF 3 TO 6 INCHES ACROSS THE LOWER ELEVATIONS WITH HIGHER
AMOUNTS IN THE MOUNTAINS. THE SNOW AND COLD WILL LIKELY HAMPER
OUTDOOR ACTIVITIES AND TRAVEL. STAY TUNED FOR FURTHER STATEMENTS AND
POSSIBLE WINTER HIGHLIGHTS AS THE TIME DRAWS NEARER.

WYZ020-022-202300-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
544 AM MST FRI FEB 20 2015

...COLD...WIND AND SNOW HEADED TO THE AREA TODAY THROUGH SUNDAY...

A COUPLE OF CANADIAN COLD FRONTS WILL MOVE DOWN FROM THE NORTH
BEGINNING THIS AFTERNOON...INITIATING A PERIOD OF SNOW. SNOWFALL OF
2 TO 5 INCHES IN THE LOWER ELEVATIONS WITH 6 TO 12 INCHES IN
THE IN THE SURROUNDING FOOTHILLS AND MOUNTAINS IS EXPECTED THROUGH
SUNDAY MORNING. THE SNOW AND COLD WILL LIKELY HAMPER OUTDOOR
ACTIVITIES AND TRAVEL. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE
WINTER HIGHLIGHTS AS THE TIME DRAWS NEARER.

WYZ012-202300-
TETON AND GROS VENTRE MOUNTAINS-
544 AM MST FRI FEB 20 2015

...COLD...WIND AND SNOW HEADED TO THE LATER TODAY THROUGH SUNDAY...

A COUPLE OF CANADIAN COLD FRONTS WILL MOVE DOWN FROM THE NORTH
BEGINNING TODAY...INITIATING A PERIOD OF SNOW. SNOWFALL OF 2
TO 4 INCHES IS EXPECTED IN THE LOWER ELEVATIONS WITH 5 TO 12 INCHES
IN THE MOUNTAINS. THE SNOW AND COLD MAY HAMPER SOME OUTDOOR
ACTIVITIES AND TRAVEL. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE
WINTER HIGHLIGHTS AS THE TIME DRAWS NEARER.

WYZ010-011-202300-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
544 AM MST FRI FEB 20 2015

...COLD...WIND AND SNOW HEADED TO THE AREA TODAY THROUGH
SATURDAY...

BANDS OF SNOW SHOWERS WILL CONTINUE TO PUSH THROUGH THE AREA THIS
MORNING WITH SOME DECREASE IN ACTIVITY IN THE LATE MORNING AND
AFTERNOON.  A CANADIAN COLD FRONT WILL THEN SPREAD ANOTHER ROUND
OF SNOW ACROSS THE AREA THIS EVENING WITH SNOW CONTINUING THROUGH
SATURDAY MORNING BEFORE TAPERING OFF SATURDAY AFTERNOON.  SNOWFALL OF
2 TO 5 INCHES IS EXPECTED BY SATURDAY EVENING.  IN ADDITION...
NORTH WIND WILL INCREASE TO 15 TO 30 MPH TONIGHT...CAUSING AREAS OF
BLOWING AND DRIFTING SNOW AND LIMITED VISIBILITY THROUGH SATURDAY
ALONG WITH BITTER COLD WIND CHILL TEMPERATURES.  THE SNOW AND COLD
WILL LIKELY HAMPER OUTDOOR ACTIVITIES AND TRAVEL. STAY TUNED FOR
FURTHER STATEMENTS AND POSSIBLE WINTER HIGHLIGHTS AS THE TIME DRAWS
NEARER.

TEAM RIVERTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter storm. Local standard time, as filed.

Winter Storm, Bighorn Mountains West

When
February 20, 10:00 AM MST to February 21, 10:00 PM MST
Where
Bighorn Mountains West forecast zone
Reported by
SNOTEL
Coordinates
43.695, -107.538 (the zone’s center; the record gives no point)

The SNOTEL site at Middle Powder River estimated 12 inches of new snow.

Winter Storm, Southeast Big Horn Basin

When
February 20, 11:00 PM MST to February 21, 8:00 PM MST
Where
Southeast Big Horn Basin forecast zone
Reported by
COOP Observer
Coordinates
43.905, -107.683 (the zone’s center; the record gives no point)

Heavy snow fell south of Ten Sleep. New snow measurements varied from 8 to almost 14 inches.

Winter Storm, Wind River Mountains East

When
February 21, 5:00 AM MST to February 22, 12:30 PM MST
Where
Wind River Mountains East forecast zone
Reported by
Trained Spotter
Coordinates
42.904, -109.273 (the zone’s center; the record gives no point)

A trained spotter measured 14 inches of new snow 6 miles southwest of Lander near Sinks Canyon State Park.

Winter Storm, Lander Foothills

When
February 21, 7:00 AM MST to February 22, 10:30 AM MST
Where
Lander Foothills forecast zone
Reported by
Official NWS Observations
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

The observer at the Lander airport measured 7.7 inches of new snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 554042, 554045, 556645, 554044.